MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex employee via email that for an ar-12990, knee scorpion and ar-12990n-1, scorpion¿ needle, knee, the tip of needle broke off while using knee scorpion.The needle was faulty.Tip of needle was jammed inside scorpion and it was unable to be used.This was detected during use in a meniscal root repair procedure on (b)(6) 2025.The procedure was completed successfully as sterile smith & nephew mini first pass was used.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force being used during firing of the needle thus, breaking the needle and causing a blockage within the shaft.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpacked ar-12990n-1 with serial/batch number 15353646 was received for investigation.The needle was received broken inside the ar-12990 batch number 10296860.Functional testing the ar-12990 batch number 10296860 with a new needle (ar-1990n) revealed resistance when attempting to pass the needle through the scorpion shaft.The instrument's shaft appears to be obstructed, presumably due to a fragment of the needle remaining inside.A visual inspection of the ar-12990 batch number 10296860 revealed a piece of metal, presumably a needle, lodged in the slot of the scorpion's tip.The most likely cause of the reported failure is a use error.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22026845
Report Number1220246-2025-02057
Device Sequence Number12572206
Product Code MDM
UDI-Device Identifier00888867266520
UDI-Public(01)00888867266520(11)241126(17)291031(10)15353646
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N-1
Device Lot Number15353646
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer08/11/2025
09/03/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date08/12/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown